Skip to content
My WebMD Sign In, Sign Up
back on pred
avatar
cwille posted:
just when you think you are getting better, as can be expected, bam it strikes again, had a severe attack today at the doctors office, i guess if your going to have it anywhere , that's the place. Just started to cough real bad than couldn't stop. So now back to the pred, for a week or so. I was also breathing real bad and big time light headed, oh well the life of an asthmatic. hope everybody is doing better.
Reply
 
avatar
sgbl88 responded:
So sorry.

That stinks.

Feel better.
Sonya
Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
 
avatar
Amelia_WebMD_Staff responded:
Just checking in to see how you are doing, cwille?

Hopefully, you are feeling better now!
Keep us posted.
- Asthma doesn't seem to bother me anymore, unless I'm around cigars or dogs. The thing that would bother me most would be a dog smoking a cigar. - Steve Allen
 
avatar
cwille replied to Amelia_WebMD_Staff's response:
well, 2 days after i posted, i ended up in the hospital again, this time for 5 days, this asthma really stinks. I started coughing real bad on sunday morning than couldn't breath after inhaler, so i ended up in the emergency room. The doc's don't seem to know what causes it, some think acid reflux , some think allergies, oh well, i guess eventually we'll figure it out. The only question i have is , the doc's all say my oxygen level is good, during my attacks, 98-99 , but i still can't catch breath , does anybody else have this problem. I had an encdoscopy at the hospital and they told me that i had thrush in my esophogus, which i thought was strange. Anyway , thanks for checking in, i actually feel pretty good today , still on prednisone. Hopefully that doesn't last much longer.

god bless
 
avatar
Laura0711 replied to cwille's response:
Hi Cwille,

I have the excat same problem when I have a severe attack my sats stay between 97 and 100 so the dr.s don't belive me. The other problem I have is that I almost never wheeze when I'm having problem most of the time I just get really tight and can't hardly move any thing. The dr.s in my local er don't belive I feel as bad as say I feel because my sats are always so good and they go by them more than any thing else and I wish they wouldn't go by that because mine don't drop and I just know how bad I feel. My pulmo told me to go to the er if after doing a Duoneb and then 2hrs later after doing a Xopenex neb I don't get any releif but sometimes I wonder why even bother when they will just go by my sats and the sats will be fine. I really hate the fact that the hospital's admission requiments are for sats 90 or below and mine hardly ever get below 95.

I hope this helps you some. I'm sorry for ranting. Any advice is welcomed.

Thanks,

Laura
 
avatar
bresky replied to cwille's response:
Hey cwille
I understand the lowest my sats dropped was 95, When I go into emerg however I feel horrible I have a constant cough; can't speak and it feels very tight. I also don't wheeze when they listen however usually they hear no air movement. The docs here at my local emergency are excellent as they go by my symptoms instead of my sats. I am also currently on prednisone done on sunday hope to stay off for a bit. Hopefully you can get it off too.
Bre
 
avatar
cwille replied to bresky's response:
My problem seems to be the coughing too, i was coughing so hard i thought i cracked a rib, i just kept coughing no matter what they gave me, i was wheezing though, so of course they said well lets have you stay overnight for observation, 5 days later i went home. The first time i went to the hospital, my doc sent me there because i got sick in his office, this time i went to the er. It is annoying when they say "your oxygen level is good" but i can't breath. Oh well, I will be on pred , for a little while longer, i pretty much have been on it sense nov. Different levels though. Anyway hope everybody starts to feel better, and don't worry about ranting, that's what these boards are for , to rant to people who know what we are going through. I have gotten a lot of good info on this site.

god bless
 
avatar
love_eyeore replied to cwille's response:
Oh gosh you all are having some tough times! In regard to the o2 saturations, hypoxia (low sats) are a VERY late sign of an asthma attack. Meaning by the time your saturations drop you are in really big trouble. The goal is to prevent this from happening. Most asthmatics saturate well, and many asthmatics don't wheeze. When you present in the ER you have to advocate like crazy for yourself (which is a real pain when your already sick!). Docs will often say "All clear, no wheezes", at which point I ask "did you hear any air at all?". They pause, listen again, and sure enough-to tight to wheeze. This line seems to help with this problem a lot. So far as the o2 saturations, I know that's frustrating, just know that they don't always match with how you are feeling. I used to saturate well, but then my heart rate would go way up to compensate. If you are seeing a high heart rate ask for some O2, and your heart rate will come down, breathing will get easier. Having a care plan that I developed with my pulmonologist that i took into the ER w/me was very helpful for me. Just basically symptoms with instructions for the ER docs.

How is everyone doing this week?

-Jess
 
avatar
cwille replied to love_eyeore's response:
thanks for the reply, today seems to be a good day, still trying to get a handle on the breathing, Yesterday was tough, i did my neb in the morning and still had a tough day. I was just wondering if anybody else has a problem with albuterol in the liquid form, making you shake. Sometimes i can feel my heart just pounding away, but than there are days that it doesn't bother me at all. Weird i guess. Anyway hope everybody is doing fine.

god bless.
 
avatar
Laura0711 replied to cwille's response:
Hi Cwille,

I have that problem too its one of the side effects of albuterol and I've noticed it seems worse in nebs. If it bothers you to much you could ask your dr. about switching to Xopenex which is another form of albuterol but does not cause the shaking and heart paplations. I use it and don't have the same problems that I did with albuterol. I hope this helps you.

Laura


Helpful Tips

Xopenex savings
If you use xopenex you know it is expensive. My co-pay with insurance is $100. Today I found out about their Breath for Less Program. ... More
Was this Helpful?
21 of 35 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center